MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PARTIAL TIBIAL CEMENTED SIZE C RIGHT MEDIAL; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PARTIAL TIBIAL CEMENTED SIZE C RIGHT MEDIAL; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Associated products : item#: unknown, unknown palacos r bone cement, lot#: unknown; item#: 42558000202 partial femur cemented size 2 right medial lot#: 63458357; item#: 42528200311 partial articular surface right medial size c 11 mm lot#: 63435449.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it has been discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2021 - 01225.
 
Event or Problem Description
Initial right partial knee arthroplasty performed 3.5 years ago.Subsequently, the patient was revised due to pain, subsidence, and loosening of the tibial component.A conversion to total knee arthroplasty occurred without complication.
 
Additional Manufacturer Narrative
The product was evaluated through manufacturing review and the reported event was confirmed through review of medical records.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a right knee arthroplasty revision to address pain, subsidence and loosening of the tibial component 3.5 years post-operatively.All components were removed and replaced.Initial operative notes did not identify any intraoperative complications.Revision operative notes noted that the tibial component had collapsed in the posterior medial corner and caused some lifting up of the anterior portion with loosening of the component overall.The femoral component was well-fixed and the patient had no evidence of infection.

Brand Name
PARTIAL TIBIAL CEMENTED SIZE C RIGHT MEDIAL
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11753818
Report Number0001825034-2021-01320
Device Sequence Number14487830
Product Code HSX
UDI-Device Identifier00880304812659
UDI-Public(01)00880304812659(17)270131(10)63419140
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K161592
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42538000302
Device Lot Number63419140
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight69